# SDR FXTA20190416001

- Difficulty date: April 14, 2019
- Submitted: April 16, 2019
- Operation: Air carrier
- Aircraft: N363JH
- Make and model: Beech B200
- Aircraft serial: 1799
- Aircraft time: 3,651 hours, 3,442 cycles
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Terminal
- Part number: 1013690113
- Condition: Discolored
- Location: Generator
- Part time: 3,651 hours, 3,442 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: E

## Discrepancy

FLYING AT NIGHT, AN ORANGE GLOW WAS OBSERVED THROUGH THE UPPER AFT VENT IN THE LEFT ENGINE NACELLE AND THE PILOT DID A PRECAUTIONARY ENGINE SHUT DOWN THINKING SOMETHING WAS GETTING HOT ON THE ENGINE. NO FLAMES OR SMOKE WHERE VISIBLE AT THE TIME OF THE ENGINE SHUT DOWN. THE ORANGE GLOW WENT AWAY WHEN THE ENGINE SHUT DOWN. THE PILOT LANDED THE AIRCRAFT WITH NO ISSUES. THE #1 ENGINE WAS INSPECTED AND A START GENERATOR TERMINAL ADAPTER WAS FOUND TO BE DISCOLORED INDICATING A HIGH RESISTANCE. THE PLASTIC COVER AND TERMINAL BLOCK THAT HOUSES THE TERMINAL ADAPTER WAS NOT HOWEVER MELTED OR DAMAGED. NO OTHER DAMAGE WAS FOUND IN THE ENGINE COMPARTMENT. WE BELIEVE THE DISCOLORATION AND ORANGE GLOW WAS CAUSED BY HIGH RESISTANCE BETWEEN WIRE TERMINALS ATTACHED TO THE TERMINAL ADAPTER. THE MANUFACTURES REQUIRED VISUAL INSPECTION OF THE START GENERATOR MAY NOT BE ENOUGH TO DETECT CONDUCTIVITY ISSUES BETWEEN WIRE TERMINALS WHEN THERE ARE TWO TO THREE WIRE TERMINALS ATTACHED TO EACH TERMINAL ADAPTER. RECOMMEND PERIODIC REMOVAL FROM TERMINAL ADAPTERS AND CLEANING OF WIRE TERMINALS ATTACHED TO THE TERMINAL ADAPTERS ESPECIALLY AT STARTER GENERATOR REPLACEMENT.
